Alert archive / South Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Charleston, SC

June 9, 2015Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 9, 2015, 4:25 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 4:25 PM EDT (20:25 UTC)
Expired
Jun 9, 2015, 7:33 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:27 PM EDTHEAVY RAIN 01 Ssw Goose Creek, SCSTANDING WATER NEAR THE INTERSECTION OF RIVERS AVENUE AT OTRANTO BLVD. MOTORISTS CONTINUE TO PASS THROUGH.
Jun 9, 5:04 PM EDTFLASH FLOOD1 Se Goose Creek, SCWARNING POINT REPORTS ROADS WILL BE CLOSED DUE TO FLOODING ON HARBOR LAKE RD BETWEEN LIGHTHOUSE DR AND PINESHADOW DR. MULTIPLE CARS FLOODED AND WATER COMING UP TO BUILDINGS.
Jun 9, 5:25 PM EDTFLASH FLOOD1 Ssw Goose Creek, SCSEVERAL CARS FLOODED DUE TO HIGH FLOOD WATERS NEAR THE INTERSECTION OF RIVERS AVE AND OTRANTO.
Jun 9, 5:40 PM EDTFLASH FLOOD2 E Goose Creek, SCLAW ENFORCEMENT REPORTS HENRY E BROWN JR BLVD CLOSED NEAR STANHOPE RD DUE TO ROADWAY FLOODING.
Jun 9, 6:07 PM EDTHEAVY RAIN 3.041 Ssw Crowfield Plantat, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WGUS52 KCHS 092025
FFWCHS
SCC015-019-035-092215-
/O.NEW.KCHS.FF.W.0002.150609T2025Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 615 PM EDT
    
* AT 421 PM EDT...DROPPER RADAR DETECTED THUNDERSTORMS WITH TORRENTIAL
  RAINFALL EXTENDING FROM SOUTHERN DORCHESTER COUNTY EAST TO
  MCCLELLANVILLE...INCLUDING NORTH CHARLESTON AND GOOSE CREEK. AS MUCH AS
  2 INCHES OF RAIN HAS FALLEN SINCE 320 PM. THERE IS A POTENTIAL FOR 
  ANOTHER 1 TO 3 INCHES OF RAIN TO FALL THROUGH 615 PM. THIS WILL LIKELY 
  RESULT IN FLASH FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE 
  AREAS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...HANAHAN...
  MCCLELLANVILLE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. MAKE THE SMART CHOICE...
TURN AROUND...DONT DROWN.

&&

LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
      3280 8018 3304 8034 3317 7970 3325 7952
      3324 7946 3322 7945 3322 7944 3316 7937
      3314 7929

$$
6 follow-up statements
180 
WGUS72 KCHS 092046
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT TUE JUN 9 2015

SCC015-019-035-092215-
/O.CON.KCHS.FF.W.0002.000000T0000Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
446 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 443 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUED TO 
INDICATE A NEARLY STATIONARY LINE OF THUNDERSTORMS PRODUCING 
TORRENTIAL RAINS EXTENDING FROM SOUTHERN DORCHESTER COUNTY TO 
AWENDAW...INCLUDING NORTH CHARLESTON...SUMMERVILLE AND GOOSE CREEK. 
AS MUCH AS 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREAS 
SINCE 315 PM. 

AN ADDITIONAL 1 TO 3 INCHES OF RAIN COULD FALL THROUGH 615 PM... 
WHICH WILL LIKELY RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN... 
LOW LYING OR POOR DRAINAGE AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...HANAHAN...
MCCLELLANVILLE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
      3280 8018 3304 8034 3317 7970 3325 7952
      3324 7946 3322 7945 3322 7944 3316 7937
      3314 7929

$$
620 
WGUS72 KCHS 092108
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT TUE JUN 9 2015

SCC015-019-035-092215-
/O.CON.KCHS.FF.W.0002.000000T0000Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
508 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 505 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUED TO 
INDICATE A NEARLY STATIONARY LINE OF THUNDERSTORMS PRODUCING 
TORRENTIAL RAINS EXTENDING FROM SOUTHERN DORCHESTER COUNTY TO 
AWENDAW...INCLUDING NORTH CHARLESTON...SUMMERVILLE AND GOOSE CREEK. 
AS MUCH AS 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREAS 
SINCE 315 PM. 

AN ADDITIONAL 1 TO 3 INCHES OF RAIN COULD FALL THROUGH 615 PM... 
WHICH WILL LIKELY RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN... 
LOW LYING OR POOR DRAINAGE AREAS.

AT 500 PM...LAW ENFORCEMENT REPORTED LAKE HARBOR DRIVE WAS FLOODED 
BETWEEN LIGHTHOUSE DRIVE AND PINESHADOW DRIVE NEAR GOOSE CREEK. 
WATER WAS ALSO SURROUNDING HOMES AND BUSINESSES AND CARS ARE 
FLOODED. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...
HANAHAN...MCCLELLANVILLE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
      3280 8018 3304 8034 3317 7970 3325 7952
      3324 7946 3322 7945 3322 7944 3316 7937
      3314 7929

$$
530 
WGUS72 KCHS 092150
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT TUE JUN 9 2015

SCC015-019-035-092215-
/O.CON.KCHS.FF.W.0002.000000T0000Z-150609T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
550 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 548 PM EDT...DOPPLER RADAR SHOWED THE HEAVIEST THUNDERSTORMS
HAVE MOVED SOUTH INTO CHARLESTON COUNTY...HOWEVER LIGHT TO MODERATE
RAINS CONTINUE TO FALL ACROSS MUCH OF SOUTHERN DORCHESTER...INLAND
CHARLESTON AND SOUTHERN BERKELEY COUNTIES. SPOTTERS AND LAW ENFORCEMENT
CONTINUES TO REPORT FLASH FLOODING IN SOME AREAS...ESPECIALLY IN THE
NORTH CHARLESTON AND GOOSE CREEK AREAS. A FLASH FLOOD WARNING REMAINS
IN EFFECT UNTIL 615 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MCCLELLANVILLE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
      3280 8018 3304 8034 3317 7970 3325 7952
      3324 7946 3322 7945 3322 7944 3316 7937
      3314 7929

$$
870 
WGUS52 KCHS 092208
FFWCHS
SCC015-019-035-100015-
/O.EXT.KCHS.FF.W.0002.000000T0000Z-150610T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 815 PM EDT
    
* AT 605 PM EDT...SPOTTERS AND LAW ENFORCEMENT CONTINUED TO REPORT
  FLASH FLOODING ACROSS PARTS OF SOUTHERN DORCHESTER...INLAND
  CHARLESTON AND SOUTHERN BERKELEY COUNTIES. ALTHOUGH THE HEAVIEST
  RAINS HAVE PUSHED SOUTH...RADAR SHOWS ADDITIONAL SHOWERS AND
  THUNDERSTORMS DEVELOPING OVER CENTRAL COLLETON COUNTY WHICH WILL
  MOVE EAST ACROSS THE WARNED AREA. ANY HEAVY RAIN FROM THESE
  STORMS WILL PRODUCE ADDITIONAL FLASH FLOODING. THE FLASH FLOOD 
  WARNING HAS BEEN THEREFORE BEEN EXTENDED UNTIL 815 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE 
  CREEK...HANAHAN...MCCLELLANVILLE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3303 7950 3304 7954 3303 7953 3296 7965
      3280 8018 3304 8034 3317 7970 3325 7952
      3324 7946 3322 7945 3322 7944 3316 7937
      3314 7929

$$
721 
WGUS72 KCHS 092316
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT TUE JUN 9 2015

SCC015-019-035-100015-
/O.CON.KCHS.FF.W.0002.000000T0000Z-150610T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
716 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 714 PM EDT...FLASH FLOODING WAS STILL BEING REPORTED IN PARTS OF 
GOOSE CREEK...HANAHAN AND NORTH CHARLESTON. ONLY LIGHT TO MODERATE 
RAINS WILL FALL THROUGH 815 PM WITH ADDITIONAL AMOUNT EXPECTED TO 
REMAIN 1/4 INCH OR LESS. CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE 
OVER THE NEXT HOUR. ADDITIONAL FLASH FLOODING IS UNLIKELY AT THIS 
TIME.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GOOSE CREEK...HANAHAN...SUMMERVILLE...NORTH CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3280 8018 3304 8034 3312 7989 3291 7980

$$
216 
WGUS72 KCHS 092333
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT TUE JUN 9 2015

SCC015-019-035-092343-
/O.CAN.KCHS.FF.W.0002.000000T0000Z-150610T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
733 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING FOR CHARLESTON...DORCHESTER AND BERKELEY
COUNTIES IS CANCELLED...

FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO 
POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3280 8018 3304 8034 3312 7989 3291 7980

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:12 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 9, 4:12 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 9 2015

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A
COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT
WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST
BETWEEN THE PIEDMONT AND COASTAL PLAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE
OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED
STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF
CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH
CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN
SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE
WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY
EVENING HOURS.

A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST
DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS
ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN
A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES
AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE
RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET
MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE
WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY
EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN
SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO
4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE.

TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS
FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS.
BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG
ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES
MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN
SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER
MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING
TO THE MID 70S AT THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF
A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS
ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS
APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD
DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN
AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING
THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW
CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY
AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE
REQUIRED.

UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR
PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS.
GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY
AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT
PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING
DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET
MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT
OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL
CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING
THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL.

WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM
COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR
ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS
OVERNIGHT.

THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF
DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES.
SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS
BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF
CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL
OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50
PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD
EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED
PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE
AGAIN DEVELOP.

THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A
GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS
FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS
OVERNIGHT.

FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION...
SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO
A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE
STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA
BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED
WITH THE TUESDAY-THURSDAY PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN
20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT
THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN
MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY.
THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY
THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR
VSBYS BETWEEN 20-22Z.

VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO
BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST
MIDNIGHT.

EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE
EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE
AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE
WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM
DIURNAL SHOWERS/THUNDERSTORMS.

&&

.MARINE...
THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY
TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE
COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY
IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL
GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL
OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES
TONIGHT.

WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED
HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY.

THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS
THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY
ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE
BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE.
OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE
PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING
THIS TIME OF YEAR.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...ST
AVIATION...DPB
MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE JUN 9 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-102015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
415 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW
OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY
CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP
AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE
EXCESSIVE RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 2:32 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     FUNNEL CLOUD     3 WNW NORTHERN LAKE MOU 33.38N  80.09W
06/09/2015                   BERKELEY           SC   911 CALL CENTER

            BERKELEY COUNTY WARNING POINT RECEIVED A REPORT OF A
            FUNNEL CLOUD WHICH WAS VIEWED FROM...BUT NOT NECESSARILY
            IN...THE AREA OF THE CROSS GENERATING STATION.

&&

EVENT NUMBER CHS1500386

JMC
Special weather statement, Jun 9, 3:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT TUE JUN 9 2015

SCZ043-049-091930-
COASTAL COLLETON SC-INLAND COLLETON SC-
300 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
330 PM EDT...

AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREEN POND...OR 12 MILES SOUTH OF WALTERBORO...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONBORO...GREEN POND AND ASHEPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3293 8042 3287 8040 3286 8040 3284 8039
      3281 8040 3279 8043 3274 8045 3272 8043
      3271 8043 3271 8042 3269 8041 3267 8061
      3275 8066
TIME...MOT...LOC 1900Z 248DEG 13KT 3274 8059

JAQ
Local storm report, Jun 9, 3:31 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             5 NE SANGAREE           33.09N  80.08W
06/09/2015  E0.25 INCH       BERKELEY           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR 17-A IN
            THE CYPRESS GARDENS AREA.

&&

EVENT NUMBER CHS1500387

JMC
Local storm report, Jun 9, 3:43 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     WATER SPOUT      2 ENE NORTHERN LAKE MOU 33.37N  80.00W
06/09/2015                   BERKELEY           SC   SOCIAL MEDIA

            SEVERAL VIDEOS AND PICTURES WERE TAKEN OF A WATERSPOUT
            ON THE NORTHERN END OF LAKE MOULTRIE. THE WATERSPOUT DID
            NOT MAKE LANDFALL. TIME AND LOCATION ESTIMATED BASED ON
            RADAR.

&&

EVENT NUMBER CHS1500388
Local storm report, Jun 9, 4:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     3 WNW CANADYS           33.08N  80.66W
06/09/2015                   COLLETON           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREE DOWN BLOCKING I-95 NEAR
            MILE MARKER 67.5.

&&

EVENT NUMBER CHS1500389

JMC
Special weather statement, Jun 9, 4:09 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT TUE JUN 9 2015

GAZ088-SCZ040-042-092045-
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
409 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES UNTIL 445 PM EDT...

AT 409 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF BARTON...OR 12 MILES WEST OF LAKE WARREN STATE
PARK...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMPTON...LAKE WARREN STATE PARK...VARNVILLE...ESTILL...FAIRFAX...
BRUNSON...GIFFORD AND LURAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3272 8145 3289 8150 3302 8110 3276 8103
TIME...MOT...LOC 2009Z 256DEG 22KT 3283 8140

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Jun 9, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jun 9, 3:00 PM EDTSpecial Weather StatementCHSColleton30 min
Jun 9, 3:15 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester60 min
Jun 9, 3:43 PM EDTAreal Flood AdvisoryCHSBerkeley62 min
Jun 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester43 min
Jun 9, 4:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester42 min
Jun 9, 4:09 PM EDTSpecial Weather StatementCHSHampton36 min
Jun 9, 4:32 PM EDTSpecial Marine WarningCHS118 min
Jun 9, 4:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 9, 4:54 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester51 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston43 min
Jun 9, 5:26 PM EDTAreal Flood AdvisoryCHSCharleston79 min
Jun 9, 5:44 PM EDTFlash Flood WarningCHSCharleston2 hr
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton54 min
Jun 9, 6:04 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton86 min
Jun 9, 6:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton59 min
Jun 9, 6:43 PM EDTSpecial Weather StatementCHSAllendale, Hampton32 min
Jun 9, 6:49 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Jun 9, 7:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jun 9, 7:57 PM EDTSpecial Marine WarningCHS63 min

Nearby

Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.